Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 86, NWS Charleston, SC

July 2, 2015Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 2, 2015, 6:28 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 62 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2015, 6:28 PM EDT (22:28 UTC)
Expired
Jul 2, 2015, 7:30 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Columbia radar (KCAE), 110 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 6:28 PM EDTTSTM WND DMGSaint George, SCA TREE WAS BLOWN DOWN ONTO POWER LINES AND A POWER POLE WAS SNAPPED AT THE INTERSECTION OF REED STREET AND SOUTH PARLER AVENUE.
Jul 2, 6:50 PM EDTTSTM WND DMG4 Sse Saint George, SCTREE DOWN AT THE INTERSECTION OF SEVEN ACRES RD AND CYPRESS GROVE LN
Jul 2, 6:55 PM EDTTSTM WND DMG6 N Cottageville, SCSC STATE HIGHWAY PATROL REPORTS A TREE DOWN IN THE 6700 BLOCK OF REHOBOTH RD
Jul 2, 7:00 PM EDTTSTM WND DMG3 Wsw Givhans Ferry Sta, SCSC STATE HWY PATROL REPORTS TREE DOWN IN 4800 BLOCK OF PEIRCE RD
Jul 2, 7:17 PM EDTTSTM WND DMG1 Wsw Cottageville, SCSC STATE HIGHWAY PATROL REPORTS A TREE DOWN IN THE 9700 BLOCK OF JACKSONBORO RD
Jul 2, 7:25 PM EDTTSTM WND DMG1 Wsw Cottageville, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON JACKSONBORO ROAD NEAR COTTAGEVILLE. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 3:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WUUS52 KCHS 022228
SVRCHS
SCC015-029-035-022330-
/O.NEW.KCHS.SV.W.0086.150702T2228Z-150702T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 730 PM EDT

* AT 627 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR HOLLY HILL TO NEAR SMOAKS...MOVING EAST AT 45
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HARLEYVILLE...MONCKS CORNER...SAINT GEORGE...
  CANADYS...GIVHANS FERRY STATE PARK AND INDIAN FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3349 7995 3343 7987 3340 7985 3337 7980
      3338 7979 3333 7975 3283 8053 3318 8079
      3333 8051 3328 8049 3326 8043 3326 8036
      3328 8035 3327 8030 3330 8025 3345 8022
      3345 8014 3348 8015 3350 8012
TIME...MOT...LOC 2227Z 284DEG 40KT 3338 8043 3315 8087 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
245 
WWUS52 KCHS 022253
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
653 PM EDT THU JUL 2 2015

SCC015-029-035-022330-
/O.CON.KCHS.SV.W.0086.000000T0000Z-150702T2330Z/
COLLETON SC-DORCHESTER SC-BERKELEY SC-
653 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR COLLETON...DORCHESTER AND BERKELEY COUNTIES...

AT 652 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EADYTOWN TO 6 MILES EAST OF CANADYS...MOVING EAST AT
50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE... EADYTOWN...MONCKS CORNER...SAINT 
GEORGE...GIVHANS FERRY STATE PARK...DORCHESTER...RIDGEVILLE AND 
INDIAN FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3349 7995 3343 7987 3340 7985 3337 7980
      3338 7979 3333 7975 3283 8053 3318 8079
      3333 8051 3328 8049 3326 8043 3326 8036
      3328 8035 3327 8030 3330 8025 3345 8022
      3345 8014 3348 8015 3350 8012
TIME...MOT...LOC 2252Z 287DEG 43KT 3341 8012 3304 8052 

HAIL...<.75IN
WIND...60MPH
 
$$
430 
WWUS52 KCHS 022319
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
719 PM EDT THU JUL 2 2015

SCC015-029-035-022330-
/O.CON.KCHS.SV.W.0086.000000T0000Z-150702T2330Z/
COLLETON SC-DORCHESTER SC-BERKELEY SC-
719 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR COLLETON...DORCHESTER AND BERKELEY COUNTIES...

AT 717 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ST. STEPHEN TO NEAR COTTAGEVILLE...MOVING SOUTHEAST AT
25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. EARLIER WITH THESE STORMS THERE WAS A 
REPORT OF TREES AND POWER LINES DOWN IN SAINT GEORGE.
 
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE... SUMMERVILLE...MONCKS CORNER...SAINT 
STEPHEN...DORCHESTER...RIDGEVILLE AND GIVHANS FERRY STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3347 7995 3342 7987 3339 7985 3336 7980
      3337 7979 3333 7976 3283 8053 3305 8070
      3325 8043 3325 8036 3327 8035 3326 8030
      3329 8025 3344 8022 3344 8014 3345 8014
      3347 8015 3349 8012
TIME...MOT...LOC 2317Z 301DEG 21KT 3339 7995 3289 8048 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:08 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 2, 4:08 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT THU JUL 2 2015

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THIS EVENING AND TONIGHT...A BROAD MID LVL TROUGH OF LOW PRESSURE
WILL REMAIN OVER MUCH OF THE EASTERN CONUS WITH A SERIES OF H5
SHORTWAVES THAT ROUND ITS SOUTHERN BASE OVER THE SOUTHEASTERN UNITED
STATES. AT THE SFC...THE AREA WILL REMAIN BETWEEN A PIEDMONT TROUGH
INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. THE SETUP WILL
FAVOR A WEST/SOUTHWEST FLOW THAT MAINTAINS DEEP MOISTURE OVER THE
AREA CHARACTERIZED BY PWATS AROUND 2.0 INCHES. THESE MOISTURE LEVELS
ALONG WITH FORCING ALONG THE BASE OF THE LOW PRESSURE TROUGH WILL FAVOR
A PERIOD OF SHOWERS AND THUNDERSTORMS OVER MOST OF THE AREA THIS
EVENING INTO EARLY OVERNIGHT HOURS.

THE BULK OF PRECIP ACTIVITY WILL COME WITH A H5 SHORTWAVE THAT IS
CURRENTLY DEPICTED ON WATER VAPOR IMAGERY OVER THE UPSTATE OF
SOUTH CAROLINA. EXPECT PRECIP COVERAGE AND INTENSITY TO PEAK WHILE
THIS SHORTWAVE BEGINS TO SHIFT EAST/SOUTHEAST TOWARDS THE AREA
THIS EVENING AND EARLY TONIGHT. A FEW OF THE HIRES MODELS INDICATE
PRECIP ACTIVITY WILL BE IN THE FORM OF A LINE OF SHOWERS AND
THUNDERSTORMS THAT PUSH EASTWARD THROUGH THE AREA. SBCAPES RANGING
BETWEEN 2000-3000 J/KG ALONG WITH 20-30 KT LOW LVL WINDS WILL
SUPPORT STRONGER AND/OR SEVERE THUNDERSTORMS WITH THIS
ACTIVITY...ESPECIALLY WHEN ENCOUNTERING THE SEABREEZE. GIVEN THE
THREAT OF SEVERE WEATHER...A SEVERE THUNDERSTORM WATCH IS NOW IN
EFFECT FOR ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
UNTIL 9 PM. THE MAIN THREAT ASSOCIATED WITH THESE THUNDERSTORMS
WILL BE DAMAGING WIND GUSTS. STRONGER CONVECTION SHOULD GRADUALLY
TAPER OFF FROM WEST TO EAST A FEW HOURS AFTER SUNSET...BUT THERE
ARE HINTS WE COULD SEE A FEW SHOWERS AND THUNDERSTORMS LINGER INTO
THE OVERNIGHT PERIOD WITH REMAINING SHORTWAVE ACTIVITY THAT PASSES
MAINLY OVER NORTHERN AREAS LATE. A SLIGHT CHANCE TO CHANCE OF
SHOWERS/THUNDERSTORMS HAVE THEREFORE BEEN INCLUDED IN THE LATEST
FORECAST THROUGH MUCH OF THE OVERNIGHT PERIOD. LOW TEMPS WILL
RANGE IN THE LOW TO MID 70S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THIS PERIOD WILL FEATURE MAINLY SUBTLE CHANGES WHICH WILL TRANSLATE
IN VARYING THUNDERSTORM POTENTIAL.

A BROAD UPPER TROUGH WILL REMAIN IN PLACE FRIDAY. ELEVATED LOWER/MID
TROPOSPHERIC WINDS...VORTICITY MAXIMA EMBEDDED WITHIN THE LONGWAVE
TROUGH...INSTABILITY AND MESOSCALE BOUNDARIES WILL SUPPORT MULTICELL
CLUSTERS OF THUNDERSTORMS WHICH WILL PROPAGATE FROM EAST TO WEST.
PER 02/12Z GUIDANCE MAINTAINED AFTERNOON/EARLY EVENING POPS
GRADUATED FROM LIKELY NORTH TO CHANCE SOUTH/WEST. THE COMBINATION OF
ELEVATED WINDS/SHEAR AND INSTABILITY WILL SUPPORT AT LEAST
ISOLATED/SPORADIC EPISODES OF SEVERE WEATHER...ESPECIALLY DAMAGING
WIND GUSTS.

POPS GRADUALLY DECREASE/RETREAT TOWARD THE COAST/ADJACENT COASTAL
WATERS FRIDAY NIGHT. THEN...DURING THE FOURTH OF JULY THE ATLANTIC
RIDGE SHOULD EXPAND INTO THE REGION AS THE UPPER TROUGH
AMPLIFIES/SHARPENS UPSTREAM. THUS...LIMITED POPS TO SLIGHT CHANCE
SATURDAY AFTERNOON...AND TEMPERATURES WILL RECOVER INTO THE
LOWER/MID 90S.

SATURDAY NIGHT AND SUNDAY...THE UPSTREAM UPPER TROUGH WILL PRESS
E/SE TOWARD THE REGION...NUDGING THE ATLANTIC RIDGE OFFSHORE. THIS
COULD PROMOTE THUNDERSTORMS...EITHER DEVELOPING IN PLACE OVER THE
REGION OR ONGOING/UPSTREAM CONVECTIVE COMPLEXES PROPAGATING INTO THE
FORECAST AREA AS EARLY AS LATER SUNDAY NIGHT. ACCORDINGLY...RAISED
POPS TO SLIGHT CHANCE LATE SUNDAY NIGHT. SUNDAY AFTERNOON COULD
BECOME QUITE ACTIVE AS ONE OR MORE MULTICELL CLUSTERS OF
THUNDERSTORMS WITH AT LEAST AN ISOLATED SEVERE THREAT PUSH INTO THE
FORECAST AREA. RAISED MAX POPS INTO THE 45-50 PERCENT RANGE SUNDAY
AFTERNOON...BUT LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM PERIOD. AN UPPER LEVEL TROUGH WILL DEEPEN OVER THE SOUTHEAST
STATES AND PERSIST THROUGH MID-WEEK. MEANWHILE AT THE SURFACE...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A PIEDMONT TROUGH PERSISTS
INLAND. THIS PATTERN WILL FAVOR CHANCES OF MAINLY DIURNALLY DRIVEN
SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE GREATEST COVERAGE
LIKELY TO OCCUR MONDAY AND TUESDAY. TEMPERATURES WILL GENERALLY BE
NEAR NORMAL...WITH HIGHS AROUND 90 OR IN THE LOWER 90S AND LOWS IN
THE LOWER TO MID 70S.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CIGS/VSBYS SHOULD PREVAIL AT BOTH TERMINALS THROUGH 22Z.
SHOWERS/THUNDERSTORMS WILL THEN BE POSSIBLE LATE AFTERNOON INTO
EVENING HOURS...PRODUCING A PERIOD OF FLIGHT RESTRICTIONS AT EITHER
TERMINAL. HAVE MAINTAINED A TEMPO GROUP OF MVFR VSBYS ASSOCIATED
WITH THUNDERSTORM ACTIVITY BETWEEN 22-01Z AT BOTH CHS AND SAV
TERMINALS. IN ADDITION...STRONG WIND GUSTS WILL BE POSSIBLE WITH
THUNDERSTORMS THROUGH 01Z AT BOTH TERMINALS. VFR CIGS/VSBYS WILL
LIKELY RETURN AT BOTH TERMINALS OVERNIGHT AND PERSIST INTO LATE
MORNING HOURS ON FRIDAY.

EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE
IN MAINLY AFTERNOON/EARLY EVENING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS. OTHERWISE...VFR CONDITIONS ARE GENERALLY EXPECTED TO
PREVAIL.

&&

.MARINE...
THIS EVENING AND TONIGHT...ATLANTIC HIGH PRESSURE WILL DOMINATE THE
WEATHER PATTERN OVER THE COASTAL WATERS WITH A PIEDMONT TROUGH
SITUATED INLAND. IN GENERAL...SOUTH/SOUTHWEST WINDS WILL REMAIN AT
OR BELOW 15-20 KTS...HIGHEST NEAR A SEABREEZE CIRCULATION AND DURING
NOCTURNAL LOW LEVEL JETTING. SEAS WILL RANGE BETWEEN 2-4 FT. WINDS
AND SEAS WILL VARY WITHIN THUNDERSTORMS THIS EVENING AND
OVERNIGHT...ESPECIALLY AS A LINE OF THUNDERSTORMS SHIFTS OFFSHORE
SHORTLY AFTER NIGHTFALL. A FEW THUNDERSTORMS COULD BE STRONG WITH
DAMAGING WINDS BEING THE PRIMARY CONCERN.

FRIDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING ATLANTIC
HIGH PRESSURE AND AN INLAND SURFACE TROUGH WILL CONTINUE WITH ONLY
MINOR FLUCTUATIONS. A TIGHTENED PRESSURE GRADIENT BETWEEN THE TWO
FEATURES WILL MAINTAIN ELEVATED WINDS/SEAS THROUGH THE PERIOD. IN
FACT...IT APPEARS THAT CONDITIONS COULD REACH MARGINAL SMALL CRAFT
ADVISORY CRITERIA OVER A PORTION OF THE WATERS...ESPECIALLY ACROSS
AMZ350 AND AMZ374...FRIDAY NIGHT. OTHERWISE...SEA BREEZE
CIRCULATIONS AND NOCTURNAL LOW LEVEL JETTING WILL ALLOW
SOUTH/SOUTHWEST WINDS TO PEAK NEAR 15-20 KTS. SEAS WILL BE 2-4 FEET
ON AVERAGE...BUT COULD REACH 5 FT IN THE OUTER PORTIONS OF THE
WATERS DURING NOCTURNAL SURGES.

RIP CURRENTS...ELEVATED S/SW WINDS AND ASTRONOMICAL FACTORS WILL
CONTINUE ESPECIALLY ALONG THE CHARLESTON COUNTY COAST FRIDAY.
THUS...WILL ONCE AGAIN INDICATE A MODERATE RISK FOR RIP CURRENTS
HERE FRIDAY. AN ELEVATED RISK FOR RIP CURRENTS COULD THEN PERSIST
INTO THE FOURTH OF JULY WEEKEND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...SPR
LONG TERM...JAQ
AVIATION...DPB/SPR
MARINE...DPB/SPR
Hazardous weather outlook, Jul 2, 3:58 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT THU JUL 2 2015

AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-
052-032000-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
TIDAL BERKELEY-
358 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY AFTERNOON AND EVENING...A FEW THUNDERSTORMS COULD BECOME
SEVERE WITH DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ350-352-354-374-032000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
358 PM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...THUNDERSTORMS WITH STRONG WIND
GUSTS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN WILL IMPACT
COASTAL WATERS THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS...THUNDERSTORMS WITH STRONG WIND
GUSTS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN COULD IMPACT
COASTAL WATERS FRIDAY...ESPECIALLY DURING THE AFTERNOON AND
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ050-032000-
CHARLESTON-
358 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 2, 1:09 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
109 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     MARINE TSTM WIND 4 ESE CHARLESTON        32.75N  79.87W
07/02/2015  M39 MPH          AMZ330             SC   MESONET

            THE FT. SUMTER WEATHERFLOW SITE MEASURED A 34 KNOT...39
            MPH...WIND GUST.

&&

EVENT NUMBER CHS1500528

BSH
Local storm report, Jul 2, 1:30 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     MARINE TSTM WIND 4 ESE CHARLESTON        32.75N  79.87W
07/02/2015  M41 MPH          AMZ330             SC   MESONET

            PEAK GUST OF 36 KNOTS...41 MPH...AT THE FT SUMTER
            WEATHERFLOW SITE FROM THE PASSING THUNDERSTORM.

&&

EVENT NUMBER CHS1500529

BSH
Special weather statement, Jul 2, 5:35 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT THU JUL 2 2015

GAZ114-022230-
TATTNALL GA-
535 PM EDT THU JUL 2 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY UNTIL
630 PM EDT...

AT 534 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAK PARK TO NEAR PLANT
HATCH...AND MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...COLLINS...COBBTOWN AND GORDONIA ALTAMAHA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3228 8203 3224 8202 3186 8211 3190 8211
      3189 8212 3189 8213 3191 8213 3190 8215
      3190 8219 3192 8222 3218 8218 3223 8221
      3232 8223
TIME...MOT...LOC 2134Z 269DEG 12KT 3231 8229 3195 8239

FWA
Local storm report, Jul 2, 5:56 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     ROCKY FORD              32.66N  81.83W
07/02/2015                   SCREVEN            GA   LAW ENFORCEMENT

            THUNDERSTORM WINDS BLEW DOWN POWER LINES.

&&

EVENT NUMBER CHS1500530

SPR
Local storm report, Jul 2, 6:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
626 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     3 W GLENNVILLE          31.93N  81.98W
07/02/2015                   TATTNALL           GA   911 CALL CENTER

            TREE DOWN ACROSS CYRIL P BURKHALTER ROAD

&&

EVENT NUMBER CHS1500531

CB
Local storm report, Jul 2, 6:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     REIDSVILLE              32.09N  82.11W
07/02/2015                   TATTNALL           GA   911 CALL CENTER

            TREE DOWN ON KEMP ST

&&

EVENT NUMBER CHS1500532

CB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:54 PM EDTSpecial Marine WarningCHS66 min
Jul 1, 10:39 PM EDTSpecial Marine WarningCHS2 hr
Jul 1, 11:01 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper44 min
Jul 1, 11:43 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper42 min
Jul 2, 12:07 AM EDTSpecial Marine WarningCHS83 min
Jul 2, 12:57 PM EDTSpecial Marine WarningCHS63 min
Jul 2, 5:31 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton59 min
Jul 2, 6:21 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton, Jasper54 min
Jul 2, 6:37 PM EDTSpecial Marine WarningCHS113 min
Jul 2, 6:39 PM EDTSpecial Weather StatementCHSAllendale51 min
Jul 2, 6:52 PM EDTSevere Thunderstorm WarningCHSJasper53 min
Jul 2, 7:07 PM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester, Hampton and 1 more53 min
Jul 2, 7:24 PM EDTSpecial Marine WarningCHS2 hr
Jul 2, 7:50 PM EDTSpecial Marine WarningCHS115 min
Jul 2, 7:57 PM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester, Jasper63 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.